Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Thank you for trusting JustAnswer with your important question.
Celexa has a newer form called Lexapro, which tends to cause fewer side effects. It may be worth trying half of a 10mg tablet of Lexapro instead of the Celexa.
It may be worth trying the 7.5mg of Celexa again for a few days to see if it helps again, since it did a few weeks ago. But it sounds like your body isn't ready for 10mg.
Xanax can make you sleepy, and is usually recommended that you only take that when you feel like the anxiety is getting hard to handle.
If your body can not adjust to the Celexa, then it may be that it is not the medication for you. Your doctor might want to consider something like Wellbutrin which is an antidepressant with the least risk of causing sleepiness.
You should also talk to your doctor about your hormones to see if they can be tested, and what options (natural and prescription) are available to help you menopause-related mood issues. Many women have emotional benefit from the topical estrogen creams, even if they aren't at a point where they need or feel comfortable taking daily estrogen replacement pills. The cream may be worth trying to see if it helps.
Another medication that I have seen help women in menopause, who have not responded to typical antidepressants, is a low dose of Abilify if they are having a lot of restlessness, agitation, anger/irritability along with depression symptoms. So that might also be worth trying if the others do not help your symptoms.
since i really can"t get to a Doctor at home for two weeks, should I try the 7.5 mg of Celexa for a few days and use the Xanex when necessary?
Yes, I think that would be wise. But if the depression and anxiety worsen and don't level back off after a few days, you may have to decide to stop the Celexa until you can meet with the doctor to discuss your other options.
if i would have to get off the celexa, how would i do that
It's not uncommon for people to need to try more than one antidepressant to find the one that gives them the best benefits with the least amount of side-effects.
With the low dose you're on, you could just simply stop taking it.
If that seems too scary, cut the dose back to 5mg for 3 days, then half that for 3 days, then off.
OK, Thank you for your help.